Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Some singular moduli for $ {\bf Q}(\sqrt 3)$


Authors: Harvey Cohn and Jesse Deutsch
Journal: Math. Comp. 59 (1992), 231-247
MSC: Primary 11R37; Secondary 11F41
DOI: https://doi.org/10.1090/S0025-5718-1992-1134721-6
MathSciNet review: 1134721
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In an earlier paper in this journal, the authors derived the equations which transform the Hilbert modular function field for $ {\mathbf{Q}}(\sqrt 3 )$ when the arguments are multiplied by $ (1 + \sqrt 3 ,1 - \sqrt 3 )$. These equations define a complex $ {V_2}$, but we concentrate on special diagonal curves on which the values of some of the singular moduli can be evaluated numerically by using the "PSOS" algorithm. In this way the ring class fields can be evaluated for the forms $ {\xi ^2} + {2^t}A{\eta ^2}$, where $ A = 1,2,3,6$ and $ t > 0$. These last results are based partly on conjectures supported here by numerical evidence.


References [Enhancements On Off] (What's this?)

  • [1] D.H. Bailey and H. R. P. Ferguson, Numerical results on relations between fundamental constants using a new algorithm, Math. Comp. 53 (1989), 649-656. MR 979934 (90e:11191)
  • [2] W. L. Baily, Jr., On the theory of Hilbert modular functions I. Arithmetic groups and Eisenstein series, J. Algebra 90 (1984), 567-605. MR 760029 (85j:11051)
  • [3] H. Cohn, Some special complex multiplications in two variables using Hilbert singular moduli, Number Theory, New York Seminar 1989-90, Springer Verlag, Berlin and New York, 1991, pp. 75-83. MR 1124635 (92h:11035)
  • [4] -, An explicit modular equation in two variables and Hubert's twelfth problem, Math. Comp. 38 (1982), 227-236. MR 637301 (82k:10027)
  • [5] -, Some examples of Weber-Hecke ring class field theory, Math. Ann. 265 (1983), 83-100. MR 719352 (85j:11157)
  • [6] H. Cohn and J. Deutsch, An explicit modular equation in two variables for $ {\mathbf{Q}}(\sqrt 3 )$, Math. Comp. 50 (1988), 557-568. MR 929553 (89d:11040)
  • [7] K. Doi and H. Naganuma, On the functional equation of certain Dirichlet series, Invent. Math. 9 (1969), 1-14. MR 0253990 (40:7203)
  • [8] K.-B. Gundlach, Die Bestimmung der Funktionen zu einigen Hilbertschen Modulgruppen, J. Reine Angew. Math. 220 (1965), 109-153. MR 0193069 (33:1290)
  • [9] E. Hecke, Höhere Modulfunktionen und ihre Anwendung auf die Zahlentheorie, Math. Ann. 71 (1912), 1-37. MR 1511639
  • [10] F. Hirzebruch, Kurven auf den Hilbertschen Modulflächen und Klassenzahlrelationen, Lecture Notes in Math., vol. 412, Springer-Verlag, Berlin and New York, 1974, pp. 75-93. MR 0376694 (51:12869)
  • [11] E. Hecke, Über die Konstruktion relativ-Abelscher Zahlkörper durch Modulfunktionen von zwei Variablen, Math. Ann. 74 (1913), 465-510. MR 1511778
  • [12] M. L. Karel, Special values of Hubert modular functions, Rev. Mat. Iberoamericana 2 (1986), 367-380. MR 913693 (89d:11041)
  • [13] S. Nagaoka, On Hubert modular forms III, Proc. Japan Acad. 59A (1983), 346-348. MR 726199 (85g:11039)
  • [14] G. Shimura and Y. Taniyama, Complex multiplication of abelian varieties, Math. Soc. of Japan, 1961. MR 0125113 (23:A2419)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R37, 11F41

Retrieve articles in all journals with MSC: 11R37, 11F41


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1134721-6
Keywords: Hilbert modular functions, modular equations, singular moduli, class field theory
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society